2 Clarke Drive
Cranbury, NJ 08512
© 2022 MJH Life Sciences™ and OncLive - Clinical Oncology News, Cancer Expert Insights. All rights reserved.
Mario Sznol, MD, discusses the challenges of managing immune-related toxicities in melanoma.
Mario Sznol, MD, professor of medicine, co-director, Yale SPORE in Skin Cancer, Yale Cancer Center, discusses the challenges of managing immune-related toxicities in melanoma.
Although the advent of immunotherapy has transformed the treatment landscape in melanoma, these therapies are not without risk of immune-related toxicities. For example, immunotherapy can cause gastrointestinal toxicities, such as colitis, enteritis, hepatitis, and liver function test abnormalities, as well as endocrine disorders, Sznol says.
Less common toxicities include myositis, myocarditis, and myasthenia gravis, explains Sznol. Moreover, some patients may experience a combination of these more unusual adverse effects (AEs).
It is important to inform patients of these potential AEs, develop an understanding of how to best manage these toxicities, and consult with others if additional help is required to mitigate these conditions, concludes Sznol.